Home » Frequently asked Questions on Health » How to manage Obsessive compulsive disorder?

How to manage Obsessive compulsive disorder?

Q: I am suffering from Obsessive compulsive disorder (OCD) for the last two years and I am under treatment for the last two months. Earlier I had taken treatment and left it after one year. I am obsessed with the thought that I am HIV positive. I have got myself tested 22 times in the last 2 years but I am negative. I have been suspicious and paranoid about a person that he wants to infect me with HIV. In the last one month I have met this man thrice and on two ocassions we have shaken hands with each other. He took my hand in both his hands and even touched my forearm. I fear he must have pricked me with HIV infected needle and I must not have felt the prick. On one ocassion while walking he was standing behind me and I feel he must have followed me and must have pricked me on my right hand and I might not have felt it. This person is a lab technician and I got friendly with him in the last one year. However I have spoken very badly about him to some of his staff people and I feel he must have come to know about it. I did make this mistake and feel very guilty about it. I feel he might have taken revenge as he knows I fear HIV. My psychiatrist says you are obsessed with HIV and he has not done anything. I am very afraid and depressed. Am i passing my guilt on to him to make my thought logical.

A:The diagnosis seems correctly made, and you are saying that you are already on treatment. It is possible to achieve good improvement in most cases of OCD, and so it may be worth reviewing the treatment seriously if you have not found improvement. The content of the obsessions do create a lot of feelings etc in the person concerned and the people around him/her, but essentially it does not matter in the treatement approach itself. Please consider asking your treating clinician for a serious review and/or seeking another opinion. I am sure that the symptom of being obsessed with catching HIV and the resultant incapacitation and the distress can be reduced with effective medicines in correct doses. Best wishes.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------